Alert archive / Vermont / Frost Advisories in 2012
Frost Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 19, 2012, 4:09 AM EDT for 6 counties in Vermont; 4 counties in New York. It took effect at Sep 20, 2012, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 4:09 AM EDT (08:09 UTC)
- In effect from
- Sep 20, 2012, 12:00 AM EDT
- Expired
- Sep 20, 2012, 7:45 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 19 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS71 KBTV 190809 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 409 AM EDT WED SEP 19 2012 VTZ003-004-007-192045- /O.NEW.KBTV.FZ.W.0007.120920T0400Z-120920T1200Z/ ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...ST. JOHNSBURY 409 AM EDT WED SEP 19 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATIONS...CALEDONIA...ESSEX AND ORLEANS COUNTIES IN NORTHEASTERN VERMONT. * TEMPERATURES...LOWS IN THE UPPER 20S TO THE LOWER 30S. * TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ030-034-192045- /O.NEW.KBTV.FZ.W.0007.120920T0400Z-120920T1200Z/ SOUTHERN FRANKLIN-WESTERN ESSEX- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE... LAKE PLACID 409 AM EDT WED SEP 19 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATIONS...WESTERN ESSEX COUNTY AND SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK. * TEMPERATURES...LOWS IN THE UPPER 20S. * TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ006-008-010-012-192045- /O.NEW.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/ LAMOILLE-WASHINGTON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...JOHNSON...STOWE...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 409 AM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATIONS...LAMOILLE...ORANGE...WASHINGTON AND WINDSOR COUNTIES IN VERMONT. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ029-031-192045- /O.NEW.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/ SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON- INCLUDING THE CITIES OF...STAR LAKE...DANNEMORA 409 AM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. * LOCATIONS...WESTERN CLINTON COUNTY AND SOUTHEASTERN SAINT LAWRENCE COUNTY IN NORTHERN NEW YORK. * TEMPERATURES...LOWS IN THE LOWER 30S. * TIMING...MIDNIGHT TONIGHT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ WGH
3 follow-up statements
462 WWUS71 KBTV 191939 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 339 PM EDT WED SEP 19 2012 VTZ006-200345- /O.UPG.KBTV.FR.Y.0008.120920T0400Z-120920T1200Z/ /O.EXB.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/ LAMOILLE- INCLUDING THE CITIES OF...JOHNSON...STOWE 339 PM EDT WED SEP 19 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...LAMOILLE COUNTY IN VERMONT. * TEMPERATURES...LOWS AROUND 30. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ030-034-VTZ003-004-007-200345- /O.EXT.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/ SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE... LAKE PLACID...NEWPORT...ISLAND POND...ST. JOHNSBURY 339 PM EDT WED SEP 19 2012 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE FREEZE WARNING...FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...WESTERN ESSEX COUNTY AND SOUTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK. * TEMPERATURES...LOWS IN THE UPPER 20S. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026>028-035-VTZ002-005-009-016>018-200345- /O.EXB.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- EASTERN ESSEX-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... PORT HENRY...TICONDEROGA...ST. ALBANS...BURLINGTON...MIDDLEBURY... VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON 339 PM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...NORTHERN SAINT LAWRENCE...NORTHERN FRANKLIN...EASTERN CLINTON AND EASTERN ESSEX COUNTIES IN NEW YORK...AND FRANKLIN...CHITTENDEN...AND ADDISON COUNTIES IN VERMONT. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ029-031-VTZ008-010-012-200345- /O.EXT.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/ SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-WASHINGTON-ORANGE- WINDSOR- INCLUDING THE CITIES OF...STAR LAKE...DANNEMORA...MONTPELIER... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 339 PM EDT WED SEP 19 2012 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE FROST ADVISORY...FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...WESTERN CLINTON COUNTY AND SOUTHEASTERN SAINT LAWRENCE COUNTY IN NORTHERN NEW YORK...AND WASHINGTON...WINDSOR AND ORANGE COUNTIES IN VERMONT. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
833 WWUS71 KBTV 192322 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 722 PM EDT WED SEP 19 2012 NYZ030-034-VTZ003-004-006-007-201200- /O.CON.KBTV.FZ.W.0007.120920T0600Z-120920T1200Z/ SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE... LAKE PLACID...NEWPORT...ISLAND POND...JOHNSON...STOWE... ST. JOHNSBURY 722 PM EDT WED SEP 19 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS AS WELL AS NORTH-CENTRAL AND NORTHEAST VERMONT. * TEMPERATURES...LOWS 26 TO 32. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL UNPROTECTED CROPS AND OTHER SENSITIVE PLANTS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. MOVE ANY HOUSE PLANTS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026>029-031-035-VTZ002-005-008>010-012-016>018-201200- /O.CON.KBTV.FR.Y.0008.120920T0600Z-120920T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-EASTERN ESSEX- WESTERN FRANKLIN-WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON- ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...DANNEMORA...PORT HENRY...TICONDEROGA...ST. ALBANS... BURLINGTON...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 722 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...FROM 2 AM TO 8 AM EDT THURSDAY. * LOCATIONS...CENTRAL VERMONT...THE CHAMPLAIN VALLEY...AND PORTIONS OF THE ST. LAWRENCE VALLEY. * TEMPERATURES...LOWS IN THE LOW TO MID 30S. * TIMING...2 AM EDT UNTIL 8 AM EDT THURSDAY. * IMPACTS...UNPROTECTED CROPS ALONG WITH SENSITIVE PLANTS AND VEGETATION WILL BE DAMAGED OR KILLED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE ANY HOUSE PLANTS INSIDE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ BANACOS
319 WWUS71 KBTV 201145 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 745 AM EDT THU SEP 20 2012 NYZ030-034-VTZ003-004-006-007-201245- /O.CAN.KBTV.FZ.W.0007.000000T0000Z-120920T1200Z/ SOUTHERN FRANKLIN-WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- INCLUDING THE CITIES OF...SARANAC LAKE...TUPPER LAKE... LAKE PLACID...NEWPORT...ISLAND POND...JOHNSON...STOWE... ST. JOHNSBURY 745 AM EDT THU SEP 20 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FREEZE WARNING FOR NORTHEAST VERMONT AND A PORTION OF THE NORTHERN ADIRONDACKS IN NORTHERN NEW YORK. $$ NYZ026>029-031-035-VTZ002-005-008>010-012-016>018-201245- /O.CAN.KBTV.FR.Y.0008.000000T0000Z-120920T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-WESTERN CLINTON-EASTERN ESSEX- WESTERN FRANKLIN-WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON- ORANGE-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...DANNEMORA...PORT HENRY...TICONDEROGA...ST. ALBANS... BURLINGTON...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON 745 AM EDT THU SEP 20 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR NORTHERN AND CENTRAL VERMONT AND NORTHERN NEW YORK. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 19, 1:52 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 19, 1:52 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 152 AM EDT WED SEP 19 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS SOUTHERN QUEBEC OVERNIGHT WHILE ITS ASSOCIATED COLD FRONT SWEEPS EASTWARD ACROSS THE NORTH COUNTRY... ACCOMPANIED BY RAIN AND GUSTY WINDS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY...AND REMAIN OVER THE NORTH COUNTRY THROUGH FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 129 AM EDT WEDNESDAY...COLD FRONT MOVING THROUGH THE CHAMPLAIN VALLEY AND WESTERN VERMONT AT THIS TIME. THE HEAVIEST RAIN HAS ALREADY MOVE EAST INTO NEW HAMPSHIRE...WITH SOME RESIDUAL RAIN SHOWERS ACROSS VERMONT AND NORTHERN NEW YORK AT THIS TIME. HAVE UPDATED THE GRIDS WITH THE LATEST SURFACE OBSERVATIONS. OTHERWISE...FORECAST IS IN GOOD SHAPE. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... AS OF 417 PM EDT TUESDAY...COULD BE A FEW LINGERING SHOWERS EARLY WEDNESDAY OVER EASTERN VERMONT. OTHERWISE EXPECT DRY CONDITIONS WITH INCREASING SUNSHINE AS HIGH PRESSURE AND DRIER AIR BUILD INTO FORECAST AREA ON WESTERLY BREEZES. HIGH PRESSURE WILL CREST OVER THE AREA WEDNESDAY NIGHT. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WEDNESDAY NIGHT WILL FOR GOOD RADIATIONAL COOLING AND LEAD TO AREAS OF FROST FORMING ACROSS THE REGION...ESPECIALLY OUTSIDE OF THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. MIN TEMPERATURES EXPECTED TO BE IN THE 30S WITH SOME 20S OVER THE ADIRONDACKS AND NORTHEAST KINGDOM. EXCEPTION WILL BE RIGHT ALONG LAKE CHAMPLAIN WHERE LOWS WILL BE IN THE 40S. HIGH PRESSURE WILL REMAIN OVER THE REGION ON THURSDAY WITH SUNNY SKIES EXPECTED AND HIGH TEMPERATURES IN THE 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 343 PM EDT MONDAY...SFC RIDGE OVER THE NORTHEAST REGION WILL PROVIDE THE CWA WITH FAIR CONDITIONS FOR MOST OF THE DAYTIME PERIOD FRIDAY. INCR CLD COVER/CHANCE FOR -RW WILL OCCUR OVER ST LAW VALLEY LATE IN THE DAY....DUE TO LARGE MID-LEVEL TROUGH OVER THE CENTRAL PORTION OF THE COUNTRY. CIRCULATION AROUND THIS SYSTEM WILL BRING SEVERAL QUICK MVG LOWS THRU THE NORTH COUNTRY RIGHT THRU THE UPCOMING WEEKEND INTO THE BEGINNING OF NEXT WEEK BEFORE TAPERING OFF. MDLS IN CLOSE AGREEMENT AS TO TIMING...WITH GFS A BIT QUICKER THAN LATEST ECMWF. AS UPPER TROUGH LIFTS INTO EASTERN CANADA LATE IN WEEKEND INTO NEXT WEEK...FLOW WILL SHIFT FROM SW TO MORE WESTERLY ALOFT WHICH IN TURN WILL SHIFT REMAINING PRECIP TO ALONG NORTHERN BORDER. THIS IS FURTHER ENHANCED ON MON/TUES WITH SFC HIGH PRESSURE BUILDING OVER EASTERN HALF OF THE COUNTRY. DESPITE GENERAL CIRCULATION FROM THE SOUTHWEST THRU SUNDAY...TEMPS FOR THIS PORTION OF THE EXTENDED ARE GOING TO BE AROUND NORMAL INITIALLY BUT WILL TREND A BIT LOWER DUE TO ABUNDANT CLD COVER/SHOWERS. FOR THE LATTER PORTION OF THE EXTENDED WITH RIDGE BUILDING INTO THE AREA FROM THE SOUTH..INCR SUNSHINE CHANCES WILL KEEP HIGHS AT OR ABV NORMAL BY A FEW DEGREES...ESPECIALLY FOR SOUTHERN ZONES. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... THROUGH 06Z THURSDAY...SFC COLD CONTS TO PUSH ACRS OUR TAF SITES EARLY THIS MORNING WITH SCATTERED SHOWERS AND BRIEF GUSTY WINDS, ALONG WITH A WIND SHIFT TO THE WEST/NORTHWEST. CONDITIONS RANGE FROM VFR TO MVFR ACRS THE REGION. SOUNDINGS SHOW PLENTY OF BOUNDARY LAYER MOISTURE TONIGHT AT SLK...WITH THE WIND PROFILE SUPPORTING MORE STRATUS THAN FOG DEVELOPMENT. WL MENTION IFR CONDITIONS DEVELOPING FROM 07Z TO 12Z THIS MORNING. OTHERWISE...WOULD NOT BE SURPRISED TO SEE BRIEF IFR CIGS AT MSS EARLY THIS MORNING. MPV WL BE TRICKY AS WIND SHIFT OCCURS BTWN 06Z-08Z...AND SOUNDING SHOW LESS LLVL MOISTURE ASSOCIATED WITH UPSLOPE FLW. WL MENTION MVFR CONDITIONS FOR CIGS. OTHERWISE...SFC HIGH PRES SLOWLY BUILDS INTO OUR TAF SITES ON WEDNESDAY WITH VFR CONDITIONS DEVELOPING BY 14Z. SFC WIND GUSTS BTWN 15 AND 20 KNTS WL BE POSSIBLE TODAY...AS MIXING INCREASES. OUTLOOK 06Z THURSDAY THROUGH SUNDAY... SFC HIGH PRES WL MAINLY VFR CONDITIONS WL PREVAIL THRU FRIDAY...EXCEPT PATCHY FOG WITH IFR/LIFR AT SLK/MPV BTWN 06Z-12Z THURS MORNING. NEXT SYSTEM IMPACTS OUR TAF SITES SAT INTO SUNDAY WITH MORE RAIN SHOWERS. A BRIEF PERIOD OF MODERATE TO HEAVY RAIN WL BE POSSIBLE ALONG WITH A WIND SHIFT ASSOCIATED WITH SFC COLD FRNT LATE SAT INTO SUNDAY. SEVERAL HRS OF MVFR/IFR CONDITIONS WL BE POSSIBLE...ALONG WITH SOME GUSTY WESTERLY WINDS BEHIND THE FRONTAL PASSAGE. && .HYDROLOGY... AS OF 1102 PM EDT TUESDAY...THE REMAINING MODERATE TO HEAVY RAIN WILL AFFECT THE NORTHEAST KINGDOM AND CT VALLEY...WHILE MOVING EASTWARD OUT OF THE FORECAST AREA AFTER MIDNIGHT. SOME LINGERING LIGHT RAIN SHOWERS WILL CONTINUE THROUGH WEDNESDAY MORNING. RIVER LEVELS HAVE STARTED TO RISE AND WILL CONTINUE TO THROUGH TONIGHT...BUT NO RIVER FLOODING IS EXPECTED AT THIS TIME. HOWEVER...AREAS OF MINOR FIELD FLOODING OR STREET FLOODING DUE TO POOR DRAINAGE CONDITIONS ARE POSSIBLE. && .MARINE... THE THREAT FOR HIGH WINDS HAVE DECREASED AND WILL REMAIN UNDER ADVISORY CRITERIA. WAVE HEIGHTS WILL DECREASE OVERNIGHT TO 1 TO 2 FEET. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...WGH SHORT TERM...RJS LONG TERM...JN AVIATION...TABER HYDROLOGY... MARINE...
Hazardous weather outlook, Sep 18, 10:34 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1034 PM EDT TUE SEP 18 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-200245- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1034 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:09 AM EDT | Freeze Warning | BTV | Caledonia, Essex, Lamoille, Orleans | 28 hr |
Nearby
Frost Advisories in Vermont, 2012Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.